Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Melbourne, FL

July 10, 2011Seminole County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 10, 2011, 6:13 PM EDT for Seminole County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2011, 6:13 PM EDT (22:13 UTC)
Expired
Jul 10, 2011, 7:00 PM EDT
In force
47 min
Issued by
NWS Melbourne, FL

County Seminole County, FL

The radar

The Melbourne radar (KMLB), 89 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2011-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1152 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2011-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1152 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
-34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

355 
WWUS82 KMLB 102213
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
613 PM EDT SUN JUL 10 2011

FLZ045-046-102300-
ORANGE-SEMINOLE-
613 PM EDT SUN JUL 10 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EXCESSIVE
LIGHTNING OVER CENTRAL ORANGE COUNTY...CENTRAL SEMINOLE COUNTY...

* UNTIL 700 PM EDT.

AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF STORMS CAPABLE OF PRODUCING EXCESSIVE LIGHTNING FROM 
GOLDENROD TO WINTER SPRINGS AND SANFORD...MOVING SLOWLY NORTH AND 
EAST AT 5 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING 
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE 
AND HEAVY RAIN THAT MAY CAUSE TEMPORARY PONDING OF WATER ON 
ROADWAYS. ISOLATED WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE.
IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR HARD TOPPED 
AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF 
COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. STAY AWAY 
FROM TREES.

LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.

LAT...LON 2883 8132 2882 8122 2880 8120 2879 8116
      2879 8113 2881 8112 2881 8107 2856 8107
      2857 8135
TIME...MOT...LOC 2209Z 267DEG 4KT 2864 8126

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 10, 2:36 PM EDT, 3 hours 37 minutes earlier.

Area forecast discussion, Jul 10, 2:36 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
236 PM EDT SUN JUL 10 2011

.DISCUSSION...
SCATTERED SHOWERS AND STORMS WL CONTINUE TO MOVE SLOWLY SEWD
ACROSS THE ECFL AREA AND GENERALLY INTO MORE FAVORABLE ENVIRONMENT
PROVIDED BY AFTN HEATING AND THE ECSB AS WELL AS OTHER CONVECTIVE
BOUNDARY MERGERS. A WARM ATMOSPHERE ALOFT CONTINUES TO INHIBIT MORE
WIDESPREAD THUNDER DEVELOPMENT AND LOCALLY HEAVY RAIN AND
OCCASIONAL CLOUD TO GROUND LIGHTNING SHOULD CONTINUE AS THE
PRIMARY CONVECTIVE HAZARDS INTO THE EARLY EVENING.

TONIGHT...SCATTERED SHOWERS AND ISOLATED STORMS WILL FOCUS TOWARD THE
EAST COAST THIS EVENING AND EVENTUALLY MOVE OFFSHORE WHILE DECREASING
IN COVERAGE LATE THIS EVENING. HAVE KEPT IN A SCATTERED POP AT THE
COAST PASK DUSK WITH ISOLD COVERAGE INLAND BASICALLY ASCD WITH
LOSS OF HEATING AND GRADUAL MOVEMENT OFFSHORE.

MON...(PREV DISC) LOW LEVEL RIDGE AXIS WILL EXTEND ACROSS THE
PENINSULA AROUND LAKE OKEECHOBEE. THIS WILL PROVIDE A LIGHT
SOUTHWEST FLOW AND IT LOOKS LIKE A SEA BREEZE WILL DEVELOP ALONG
THE ENTIRE COAST. PRECIPITABLE WATER VALUES ARE STILL SHOWN TO BE
AOA 2 INCHES. STEERING FLOW LOOKS VERY WEAK BUT ENOUGH LOW LEVEL
SOUTHWEST FLOW SHOULD ALLOW FOR CONVECTIVE INITIATION TO OCCUR
NEAR THE COAST. BASICALLY A PERSISTENCE FORECAST FROM THE WEEKEND.

THE GFS STILL INDICATES A WEAK MID LEVEL WAVE...TAIL END
OF OLD NORTHERN STREAM SHORTWAVE TROUGH...MOVING EAST TO WEST
ACROSS THE AREA. SLIGHT...ABOUT 1 DEGREE...COOLING IS INDICATED
ALOFT. THIS SHOULD LEAD TO AT LEAST SCATTERED AFTERNOON
CONVECTION...RANGING FROM 50 PERCENT ACROSS THE INTERIOR AND
NORTH COAST TO 30 PERCENT ALONG THE FAR SOUTHEAST COAST.

TUE-SUN...MID/UPPER LEVEL ANTICYCLONE CENTERED ACROSS THE MID-
LOWER MISSISSIPPI VALLEY IS FORECAST TO RETROGRADE WED AS TROUGH
MOVES ACROSS THE EASTERN U.S. THIS TROUGH WILL PUSH A FRONT SLOWLY
DOWN THE EASTERN SEABOARD AND HOLD ATLANTIC RIDGE AXIS ACROSS THE
SOUTHERN PENINSULA FOR MUCH OF THE WORK WEEK.

BY NEXT WEEKEND THE FRONT SHOULD WEAKEN AND ALLOW THE RIDGE AXIS
TO NUDGE BACK TO THE CENTRAL PENINSULA.

THE AMOUNT OF AVAILABLE MOISTURE IS DEPENDENT ON HOW MUCH DRIER
AIR ALOFT IS PUSHED IN BY NORTHEAST MID/UPPER LEVEL FLOW. THE 00Z
GFS SHOWS THIS STARTING TO AFFECT THE AREA...ESPECIALLY THE SOUTH
HALF. 500 MB TEMPS CONTINUE ABOUT MINUS 5-6 DEGREES...SO WILL STAY
MOSTLY WITH 30-40 PERCENT POPS THROUGH THE PERIOD...WHICH IS CLOSE
TO CLIMO.

&&

.AVIATION...
SCT SHRA/ISOLD TSRA ALL SITES WITH OCNL MVFR PSBL THROUGH 01Z
BECMG VFR REMAINDER OF OVERNIGHT AFT 03Z.

&&

.MARINE...
LIGHT GRADIENT WINDS OVER THE BULK OF THE WATERS WITH ONSHORE SEA
BREEZE AT THE IMMEDIATE COAST. OCCASIONAL CONVECTIVE OUTFLOW AT
THE IMMEDIATE COAST AND INTRACOASTAL WATERS GUSTY AT TIMES INTO
THIS EVENING.

MON-THU...(PREV DISC) SURFACE RIDGE AXIS ACROSS THE SOUTHERN
PENINSULA WILL PROVIDE A SOUTHWEST WIND FLOW. SPEEDS SHOULD BE 10
KNOTS OR LESS BUT LOW PRESSURE TROUGH PUSHING DOWN THE EASTERN
SEABOARD MAY TIGHTEN THE GRADIENT IN THE NORTH WED-THU. SOME
DRYING IS INDICATED WORKING IN ACROSS THE SOUTHERN WATERS THROUGH
MUCH THE PERIOD. WEAK WEST STEERING FLOW MAY PERSIST IN THE NORTH
ALONG WITH HIGHER MOISTURE...SO THAT AREA MAY HAVE TO DEAL WITH
SOME AFTERNOON STORMS MOVING ACROSS THE COAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  91  76  92 /  40  50  20  40
MCO  75  94  76  93 /  30  50  20  40
MLB  74  89  75  90 /  40  40  20  30
VRB  74  91  75  90 /  40  40  20  30
LEE  77  94  77  93 /  30  50  20  40
SFB  77  95  77  95 /  30  50  20  40
ORL  77  94  78  93 /  30  50  20  40
FPR  73  89  75  91 /  30  40  20  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

PUBLIC/MARINE/AVIATION...PENDERGRAST
RADAR/IMPACT WEATHER...WEITLICH
Hazardous weather outlook, Jul 10, 10:17 AM EDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1017 AM EDT SUN JUL 10 2011

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-110230-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1017 AM EDT SUN JUL 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
A MOIST AIRMASS OVER CENTRAL FLORIDA WILL ALLOW SCATTERED TO
NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TO FORM ACROSS CENTRAL
FLORIDA THIS AFTERNOON. INITIAL DEVELOPMENT WILL OCCUR ALONG THE
COAST AS THE EAST COAST SEA BREEZE FORMS AND BEGINS TO MOVE
INLAND. THEN EXPECT INCREASING SHOWER AND THUNDERSTORM ACTIVITY
OVER THE INTERIOR THROUGH MID TO LATE AFTERNOON WITH ANY BOUNDARY
INTERACTIONS. STORM MOTION WILL BE SLOW TODAY...MAINLY TOWARD THE
EAST AROUND 5 TO 10 MPH.

THE PRIMARY THREAT WITH ANY STORMS THAT DEVELOP WILL BE CLOUD TO
GROUND LIGHTNING. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
WITHIN STRIKING RANGE OF A THUNDERSTORM AND SHOULD SEEK SHELTER
IMMEDIATELY. LIGHTNING CAN STRIKE MORE THAN 10 MILES FROM ITS
PARENT THUNDERSTORM...WELL BEYOND THE AUDIBLE RANGE OF THUNDER.

.FLOOD IMPACT...
WITH A MOIST AIRMASS IN PLACE AND SLOW STORM MOTION EXPECTED
THIS AFTERNOON...LOCALLY HEAVY RAINFALL IN EXCESS OF 2 INCHES
WILL BE POSSIBLE WITH ANY STRONGER CONVECTION. THESE RAINFALL
AMOUNTS WILL BE CAPABLE OF PRODUCING LOCALIZED MINOR FLOODING...
ESPECIALLY OVER URBAN AND LOW LYING AREAS.

.WATERSPOUT IMPACT...
THE POSSIBILITY FOR AN ISOLATED WATERSPOUT WILL EXIST NEAR
THE COAST FROM SOUTHERN BREVARD TO THE TREASURE COAST COUNTIES
WITH ANY INITIAL CONVECTION THAT FORMS EARLY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
AFTERNOON SHOWERS AND LIGHTNING STORMS WILL PERSIST THROUGH THE
WEEKEND. THE PRIMARY HAZARDS WILL BE CLOUD TO GROUND LIGHTNING
AND PERIODS OF HEAVY RAINFALL FROM SLOW MOVING STORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

BRAGAW/WEITLICH

In the hours before

Special weather statement, Jul 10, 4:14 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
414 PM EDT SUN JUL 10 2011

FLZ047-102100-
SOUTHERN BREVARD COUNTY-
414 PM EDT SUN JUL 10 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER CENTRAL BREVARD COUNTY...

* UNTIL 500 PM EDT.

AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER WEST
MELBOURNE...MOVING NORTHEAST AT 15 MPH TOWARD SATELLITE BEACH AND
INDIAN HARBOUR BEACH. FREQUENT DANGEROUS LIGHTNING AND HEAVY
RAINFALL IS ALSO OCCURRING WITH THIS STORM. WHEN THUNDER ROARS HEAD
INDOORS.

LAT...LON 2798 8053 2816 8063 2797 8054 2791 8080
      2829 8086 2831 8071 2828 8069 2831 8069
      2832 8066 2829 8066 2823 8063 2826 8061
      2831 8063 2833 8060 2818 8059 2806 8055
      2798 8050 2797 8050
TIME...MOT...LOC 2012Z 226DEG 21KT 2815 8064
Special weather statement, Jul 10, 6:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
613 PM EDT SUN JUL 10 2011

FLZ045-046-102300-
ORANGE-SEMINOLE-
613 PM EDT SUN JUL 10 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EXCESSIVE
LIGHTNING OVER CENTRAL ORANGE COUNTY...CENTRAL SEMINOLE COUNTY...

* UNTIL 700 PM EDT.

AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING EXCESSIVE LIGHTNING FROM
GOLDENROD TO WINTER SPRINGS AND SANFORD...MOVING SLOWLY NORTH AND
EAST AT 5 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE
AND HEAVY RAIN THAT MAY CAUSE TEMPORARY PONDING OF WATER ON
ROADWAYS. ISOLATED WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE.
IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR HARD TOPPED
AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF
COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. STAY AWAY
FROM TREES.

LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.

LAT...LON 2883 8132 2882 8122 2880 8120 2879 8116
      2879 8113 2881 8112 2881 8107 2856 8107
      2857 8135
TIME...MOT...LOC 2209Z 267DEG 4KT 2864 8126

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 4:14 PM EDTSpecial Weather StatementMLBBrevard46 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.